Ohio, 2015Damaging Wind in Ohio, August 3, 2015
August 3, 2015 · NWS CLE · 1 event in 1 county or zone
Scattered showers and thunderstorms developed ahead of a cold front moving across northern Ohio on the evening of August 3rd. The strongest thunderstorm brought down trees in Russell Township in Geauga County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed ahead of a cold front moving across northern Ohio on the evening of August 3rd. The strongest thunderstorm brought down trees in Russell Township in Geauga County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 3, 6:03 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 3, 6:03 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
703 PM EDT MON AUG 3 2015
.SYNOPSIS...
COLD FRONT FROM EASTERN LOWER MI INTO NRN INDIANA MOVING EAST AND
IS FORECAST TO BE FROM NEAR ERIE PA TO NRN KY BY 00Z THIS EVENING.
A SECOND COLD FRONT WILL DROP ACROSS THE AREA TUESDAY AS UPPER
LOW PRESSURE LINGERS OVER THE GREAT LAKES. HIGH PRESSURE WILL
BRIEFLY BUILD BACK INTO THE OHIO VALLEY TUESDAY NIGHT INTO
WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
STORMS OVER LAKE ERIE CONTINUE TO HOLD TOGETHER AND HAVE ADDED A
PRECIP MENTION TO NW PA FOR THIS EVENING. EXPECT THIS ACTIVITY TO
DIMINISH AFTER SUNSET. NO OTHER CHANGES.
PREVIOUS...FRONT NEAR A LINE FROM THE THUMB OF MI SSW TO NEAR
FORT WAYNE THIS AFTERNOON AND CAN BE SEE IN DEWPOINTS WHICH DROP
INTO THE 50S BEHIND THE BOUNDARY. SATELLITE SHOWS A GOOD
CONVECTIVE CU FIELD AHEAD OF THE FRONT ACROSS NRN OHIO AND NWRN PA
WITH MIXED LAYER CAPES ACROSS THE WESTERN 2/3DS OF THE AREA NOW
ARE BETWEEN 1000 AND 1500 J/KG. RADAR SHOWS SHOWERS DEVELOPING
OFFSHORE ERIE PA AS WELL AS IN STARK COUNTY AND POINTS SE. DEEPER
INSTABILITY ALONG WITH LOW LEVEL CONVERGENCE HAS HELPED CONVECTIVE
DEVELOPMENT NEAR KMIE. EXPECTING FURTHER DEVELOPMENT TO ITS SOUTH
AND EAST WITH A GENERAL EAST-SOUTHEAST MOTION. WILL CONTINUE WITH
CHANCE POPS THROUGH THE BALANCE OF THE AFTERNOON ROUGHLY EAST OF A
KMNN- KCLE LINE. POPS WILL BE LOWERED EACH HOUR THROUGH ABOUT 04Z
FOLLOWING DIURNAL TRENDS. AFTER MIDNIGHT HOWEVER MODELS INCREASE
MOISTURE ACROSS FAR NERN OHIO AND NWRN PA ASSOCIATED WITH UPPER
LOW ROTATING THROUGH THE GREAT LAKES. WILL NEED TO BRING A CHANCE
OF SHOWERS TO NWRN PA AND ASHTABULA COUNTY TO COVER THREAT.
OVERNIGHT LOWS FROM 55 TO NEAR 60 LOOK FINE GIVEN THE COOL DOWN IN
TEMPS ACROSS THE AREA.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
TUESDAY AND TUESDAY NIGHT WILL NEED TO CONTEND WITH HIGH RH AS
WELL AS PERTURBATIONS WRAPPING AROUND THE CLOSED UPPER LOW OVER
THE GREAT LAKES. ENOUGH WEAK HIGH PRESSURE AND DRY AIR TO KEEP
SKIES PC WEST AND SOUTH OF ROUGHLY A KLPR TO KYNG LINE BUT ACROSS
NERN OHIO AND NWRN PA BELIEVE ENOUGH MOISTURE GETS IN TO GO WITH
MOSTLY CLOUDY THROUGH AT LEAST THE AFTERNOON AND EVENING. WILL
ALSO KEEP CHANCE POPS THROUGH THE DAY AND INTO THE NIGHT FAR
NORTHEAST. WEDNESDAY HIGH PRESSURE WILL AFFECT THE AREA THROUGH
THE DAY AS THE UPPER LOW PULLS EAST. BY EVENING HOWEVER MOISTURE
WILL BE INCREASING FROM THE SOUTHWEST. MODELS SHOW LOW PRESSURE
DEVELOPING IN THE CENTRAL PLAINS. QUITE A BIT OF DIFFERENCE IN THE
THE MODELS FOR WEDNESDAY NIGHT WITH THE GFS THE FURTHEST NORTH
WITH THE HIGH RH VS THE NAM/ECMWF. WILL FOLLOW MORE OF A NAM/ECMWF
BLEND BRINGING THE MOISTURE/POPS INTO THE AREA FROM THE WSW AFTER
MIDNIGHT WEDNESDAY NIGHT. BY THURSDAY MORNING...WILL HAVE LOW
PRESSURE IN SRN IL WITH CHANCE POPS INTO THE WESTERN COUNTIES.
THURSDAY DIFFERENCES CONTINUE WITH THE ECMWF FAVORING PRECIP
MOSTLY SOUTH OF THE AREA WHILE THE NAM IS FURTHER NORTH ACROSS
MUCH OF NRN OHIO AS WELL AS THE SOUTH. WILL GO WITH CHANCE POPS.
INSTABILITY LIMITED SO WILL HAVE ONLY A SLIGHT CHANCE FOR THUNDER.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A TROUGH ALOFT WILL MAINTAIN SLIGHTLY BELOW NORMAL TEMPERATURES
THROUGH THE WEEKEND. THE AREA OF LOW PRESSURE MOVING THROUGH THE
OHIO VALLEY ON THURSDAY WILL START TO PULL AWAY TO THE EAST ON
FRIDAY. WILL CONTINUE TO CARRY A LOW CHANCE OF SHOWERS...MAINLY
SOUTHERN AND EASTERN AREAS AS SOME MOISTURE REMAINS. THE AIRMASS
CONTINUES TO DRY OUT ON FRIDAY NIGHT AND SATURDAY WITH HIGH PRESSURE
BUILDING IN FROM THE NORTHWEST. THE GFS IS A LITTLE COOLER ON
SATURDAY WHICH COULD RESULT IN SOME CLOUDS OFF OF LAKE ERIE
DURING THE MORNING...BUT EXPECT IT WILL CLEAR THROUGH THE DAY. IF
CLOUD COVER ENDS UP BEING MORE THAN EXPECTED THEN TEMPERATURES MAY
NEED TO BE LOWERED OVER THE WEEKEND.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/... THE FIRST IN A SERIES OF
TROUGHS WILL DROP SE ACROSS THE AREA EARLY TONIGHT. MUCH OF THE
LOWER LEVEL MOISTURE WILL GET PUSHED OFF TO THE SE WITH THIS TROUGH.
ANOTHER TROUGH WILL DROP SE TO BE NEAR LAKE ERIE BY THE END OF THE
DAY TUE. ADDITIONAL LOWER LEVEL MOISTURE WILL COLLECT AHEAD OF THE
TROUGH TUE AFTERNOON. EXPECT MUCH OF THE CU AND CONVECTION TO
DISSIPATE NEXT HOUR OR TWO BUT THERE MAY BE ENOUGH UPPER LEVEL
SUPPORT FOR AN ISOLATED SHRA AND SCT TO BKN CIGS TO HANG AROUND ERI
TONIGHT.
DAYTIME HEATING WILL CAUSE ADDITIONAL CU TO DEVELOP LATE MORNING
INTO MIDDAY ON TUE WITH THE THREAT FOR WIDELY SCT SHRA CONTINUING IN
NW PA.
OUTLOOK...NON VFR WEATHER POSSIBLE LATE WEDNESDAY THROUGH FRIDAY.
&&
.MARINE...
WINDS ARE STARTING TO DECREASE ON LAKE ERIE BUT WAVES WILL REMAIN
HIGH ON THE EAST END OF THE LAKE FOR A FEW MORE HOURS. HAVE EXTENDED
THE SMALL CRAFT ADVISORY AND BEACH HAZARDS STATEMENT UNTIL 8 PM FROM
GENEVA-ON-THE-LAKE TO RIPLEY. CONDITIONS MAY STILL BE A LITTLE
CHOPPY WITH 2 TO 4 FOOT WAVES OFF OF LAKE COUNTY BUT CONDITIONS
SHOULD START TO IMPROVE.
WINDS WILL REMAIN OUT OF THE WEST NORTHWEST ON TUESDAY THEN SHIFT TO
NORTHEAST BY WEDNESDAY. AN AREA OF LOW PRESSURE WILL TRACK THROUGH
THE OHIO VALLEY ON THURSDAY...MAINTAINING A NORTHEAST WIND. THERE IS
SOME DISAGREEMENT WITH MODELS ON HOW STRONG THIS FEATURE MAY BE AND
WINDS MAY NEED TO BE ADJUSTED.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR OHZ089.
PA...BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR PAZ001.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ148-
149.
&&
SYNOPSIS...TK
NEAR TERM...TK/KUBINA
SHORT TERM...TK
LONG TERM...KEC
AVIATION...ADAMS
MARINE...KECHazardous weather outlook, Aug 3, 2:49 AM EST, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
349 AM EDT MON AUG 3 2015
LEZ061-142>149-162>169-OHZ003-006>014-017>019-027-028-036-089-PAZ001-
002-040800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-
349 AM EDT MON AUG 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ020>023-029>033-037-038-047-PAZ003-040800-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MORROW-HOLMES-KNOX-CRAWFORD PA-
349 AM EDT MON AUG 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
REMNANT OUTFLOW BOUNDARIES AND AN APPROACHING COLD FRONT SHOULD
PRODUCE ENOUGH CONVERGENCE TO GENERATE THUNDERSTORMS THIS
AFTERNOON INTO THE EARLY EVENING. THE MAIN AREA OF CONCERN WILL
BE NEAR AND SOUTH OF A LINE FROM MEADVILLE TO MOUNT VERNON. STRONG
DAMAGING WINDS WILL BE THE MAIN THREAT BUT LARGE HAIL WILL ALSO BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
Thunderstorm Wind, Geauga
- When
- August 3, 7:53 PM EST
- Where
- Geauga County, 0.86 mi SW of Russell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.460, -81.340
The Geauga County Sheriffs Office reported thunderstorms winds brought down a few trees on Secondary Roads in Russell Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Hampshire, August 3, 20152 deaths · 32 injured · 1 in hail · 21 events
- Heat in Kansas, August 3, 20151 death · 1 event
- Hail and Damaging Winds in Pennsylvania, August 3, 2015$111,000 · 2.5 in hail · 53 events
- Lightning Strike in Michigan, August 3, 2015$300,000 · 1 event
- Hail and Damaging Winds in Ohio, August 3, 2015$42,000 · 2 in hail · 40 events
- Flood in Texas, August 3, 2015$250,000 · 1 event
- Flash Flooding and Damaging Winds in Kentucky, August 3, 2015$54,000 · 78 kt wind · 26 events
- Hail and Damaging Winds in New Mexico, August 3, 20151 injured · $30,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Pennsylvania, August 3 to 4, 2015$16,000 · 1 in hail · 14 events
- Hail and Damaging Winds in New York, August 3, 20151 in hail · 20 events
- Hail and Damaging Winds in Vermont, August 3, 2015$12,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Maine, August 3, 20151 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599403.